Sustiva Epzicom high fat meals and dosage times
Mar 25, 2005
I have been on Sustiva and Epzicom once a day for 3 months now. The first 2 weeks were horrible but my body has adjusted to these meds and I do not mind the side effects now and take them with high fat meals. Since i do this and am getting higher blood levels of Sustiva, does this mean it is working better? Is this dangerous to take it with high fat meals if i dont mind the side effects? Am i hurting myself in the long run ? my viral load went from a little over 52,000 to undetectable in 8 weeks and tcells went from 220 to 340. i also have a job where my appointments and schedule changes and sometimes i cant stop to take meds for up to 2 hours. since i dont want to take the meds an hour or 2 late i end up taking them an hour or 2 earlier from appointment start times. when i started i was taking them at 10pm and now it has gotten to where i take them at 7am. im guessing it shouldnt be bad to take them an hour or 2 earlier since that is 1 or 2 hours less the virus gets to make copies of itself. Am i wrong in doing this?
Response from Dr. Henry
I kind of agree with the point you are making. If you are not bothered at present by any major side effects then the concern about high levels of Sustiva due to high fat meals may not be an issue for you (and may provide some more anti-viral potency). Sometimes getting a Sustiva blood level can be useful if side effects are an issue in that setting. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue An Acute Symptom Of AIDS?
- Anal Warts After Mutual Masturbation Worried I Have HIV
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Do Pap Smears Test For Gonorrhea?
- What Ways Can You Get Trichomoniasis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.